Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Light periods since a year, have pink discharge, breast tenderness, negative hpt. What could be wrong?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
I just turned 35 in March. I have light periods for a the past year. So light I normally do not need to use any tampons or pads. I was due for a period between May 6th through the 9th. My cycle goes back and forth from 25-28 days. On the 7th I had pink discharge late at night. Next few days still pink discharge no period. Breast have been tender since the 6th.Each day they become more tender. Have taken several hpt. All negative. It is the 14th of May. More pink mucus like discharge. I have been having cramps off and on. Only once or twice did they hurt bad and was late at night. I am about to go on a road trip for work and have no time to see a doctor at the moment. My husband is military and We just got stationed to a new state. I have not had time to find any physicians. What could possibly be wrong with me. Any information would be helpful until I can get home to make an appointment. Thank you for your time and professional experience in the matter.
Posted Mon, 10 Jun 2013 in Women's Health
Answered by Dr. Rakhi Tayal 32 minutes later
Thanks for posting your query.
The mild spotting that you are having is not likely to be due to pregnancy since your repeated pregnancy test are negative.
The light periods that you are having could be due to deficient progesterone which occurs in condition called luteal phase defect, decreased thyroid hormone levels, anaemia or polycystic ovaries. All these can be diagnosed with the help of few blood tests and ultrasound scan. This can cause a difficulty in conception if left untreated. Progesterone causes thickening of the lining of uterus. It is this lining which is shed in menses and supports implantation of pregnancy.
The treatment includes starting progesterone tablets in the last 14 days of your cycle. You can discuss with your gynecologist regarding their use after proper investigations.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Light periods since a year, have pink discharge, breast tenderness, negative hpt. What could be wrong? 13 minutes later
Thank you very much for your response. It makes a lot of sense. I will be making an appointment after my business trip, when I find a doctor. Have a great night.
Answered by Dr. Rakhi Tayal 4 hours later
You are welcome.
Please keep me informed regarding the progress.
You can consult me again directly through my profile URL
Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.
I wish you the very best in whatever you do.

Warm regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor